Thunderstorm Wind, Rutherford
- When
- February 22, 11:20 AM CST
- Where
- Rutherford County, Murfreesboro
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.850, -86.417
Law enforcement reported trees blown down.
1 thunderstorm wind, 1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Feb 22, 11:00 AM CST, 20 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1100 AM CST SAT FEB 22 2003 THERE HAS BEEN SOME CLOUD BREAKS IN THE WARM SECTOR IN SOUTHERN MIDDLE TENNESSEE BY LATE MORNING...ALLOWING TEMPERATURES TO WARM INTO THE 60S...UPDATE ONE. THIS GROWING INSTABILITITY LOOKS TO ENHANCE STORMS FIRING ALONG AN EARLIER BOUNDARY IN MORE STABLE AIR TO THE WEST...UPDATE TWO. TORNADO WATCH IN EFFECT FOR THE EASTERN FORECAST AREA (MACON SOUTH TO FRANKLIN COUNTIES OF TENNESSEE...THEN EAST). JUST WEST OF THE WATCH BOX...THERE COULD BE SOME HAIL REPORTS TOO...MAINLY EARLY THIS AFTERNOON. 04 .BNA...TORNADO WATCH FOR EASTERN MIDDLE TENNESSEE UNTIL 4 PM TNC015-027-031-035-041-049-051-061-087-111-133-137-141-159-175-177-18 5 FLOOD WATCH THIS AFTERNOON FOR MIDDLE TENNESSEE
TNZ005>011-022>034-056>066-075>080-093>097-231130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CST SAT FEB 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT ...FLOOD WATCH TODAY... SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. THUNDERSTORMS ARE EXPECTED MAINLY THROUGH MIDDAY AS A COLD FRONT MOVES ACROSS THE AREA. THUNDERSTORMS MAY PRODUCE FLOODING TYPE RAINS...AND POSSIBLE EVEN STRONG TO DAMAGING WIND ACROSS THE SOUTH. SHOWERS ACROSS THE AREA TONIGHT HAVE A GOOD CHANCE OF MIXING WITH OR CHANGING BRIEFLY TO SNOW. NO SIGNIFICANT ACCUMULATION IS EXPECTED AT THIS TIME. FLASH AND RIVER FLOODING CONTINUES TO BE THE MAIN CONCERN THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SEVERAL WEAK WEATHER SYSTEMS WILL PUSH ACROSS THE AREA OVER THE NEXT SEVERAL DAYS...WITH THUNDERSTORMS POSSIBLE THURSDAY. THE PROBABILITY OF HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY FOR POSSIBLE HEAVY RAIN AND ISOLATED STRONG THUNDERSTORMS. THE THREAT OF ADDITIONAL EXCESSIVE RAINFALL IS THE BIGGEST CONCERN DUE SATURATED GROUND AND ABOVE NORMAL RIVER LEVELS. 07
The Nashville radar (KOHX), 46 km away, was scanning. The volume nearest the first event began at 17:19 UTC.
1 thunderstorm wind, 1 hail. Local standard time, as filed.
Law enforcement reported trees blown down.
Law enforcement reported dime size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2003Every state in 2003This day in weather historyWarnings in Tennessee, February 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5343658, 5343659.